Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 14, 2013, 1:52 PM MDT. It took effect at Mar 14, 2013, 9:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 1:52 PM MDT (19:52 UTC)
- In effect from
- Mar 14, 2013, 9:00 PM MDT
- Expired
- Mar 15, 2013, 12:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS75 KTFX 141952 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT THU MAR 14 2013 MTZ009-048-150400- /O.NEW.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 152 PM MDT THU MAR 14 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT FRIDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE TO REMAIN STRONG THROUGH FRIDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO BABB. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
140 WWUS75 KTFX 150119 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 719 PM MDT THU MAR 14 2013 MTZ009-151330- /O.NEW.KTFX.FG.Y.0002.130315T0119Z-130315T1200Z/ /O.CON.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 719 PM MDT THU MAR 14 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE TO REMAIN STRONG THROUGH FRIDAY MORNING. DENSE FOG WILL REMAIN IN THE LOWER VALLEYS...INCLUDING THE SAINT MARY VALLEY...WHERE STRONG WINDS WILL REMAIN ALOFT THROUGH THE EARLY MORNING HOURS. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * VISIBILITY: DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE THROUGH THE EARLY MORNING HOURS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO BROWNING. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MTZ048-151330- /O.CON.KTFX.HW.W.0014.130315T0300Z-130315T1800Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 719 PM MDT THU MAR 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS EVENING...AND THEN CONTINUE TO REMAIN STRONG THROUGH FRIDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO BABB. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-011-044-045-047-151200- /O.NEW.KTFX.FG.Y.0002.130315T0119Z-130315T1200Z/ EASTERN GLACIER-HILL-TOOLE-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...CHESTER... CHINOOK 719 PM MDT THU MAR 14 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING AND MAIN IMPACT: DENSE FOG ALONG THE CANADIAN BORDER WILL CONTINUE THROUGH THE NIGHT AND SPREAD SOUTH INTO THE HWY 2 CORRIDOR. LOCATIONS ALONG THE HWY 2 CORRIDOR EAST OF THE SWEET GRASS HILLS MAY NOT SEE DENSE FOG DEVELOP UNTIL AFTER MIDNIGHT. DENSE FOG WILL HAMPER TRAVEL THROUGH THE NIGHT. * VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE. * OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED SURFACES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...CUT BANK... HAVRE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
966 WWUS75 KTFX 151148 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 548 AM MDT FRI MAR 15 2013 MTZ009-151800- /O.CAN.KTFX.FG.Y.0002.000000T0000Z-130315T1200Z/ /O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 548 AM MDT FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE DENSE FOG ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO BROWNING. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-151300- /O.CAN.KTFX.FG.Y.0002.000000T0000Z-130315T1200Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 548 AM MDT FRI MAR 15 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE DENSE FOG ADVISORY. FOG HAS LIFTED ACROSS THE AREA AND IS NO LONGER DENSE. $$ MTZ048-151800- /O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 548 AM MDT FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOTEAU TO BABB. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ013-151500- /O.EXB.KTFX.FG.Y.0002.000000T0000Z-130315T1500Z/ CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON 548 AM MDT FRI MAR 15 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE THROUGH THIS MORNING. * VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT TIMES. * OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED SURFACES. * LOCATIONS AFFECTED INCLUDE: BIG SANDY...FORT BENTON. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MTZ011-045-047-151500- /O.EXT.KTFX.FG.Y.0002.000000T0000Z-130315T1500Z/ HILL-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHESTER...CHINOOK 548 AM MDT FRI MAR 15 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE THROUGH THIS MORNING. * VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT TIMES. * OTHER IMPACTS: ISOLATED AREAS OF LIGHT FREEZING MIST COULD DEVELOP...RESULTING IN A LIGHT COATING OF ICE ON UNTREATED SURFACES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...HAVRE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
615 WWUS75 KTFX 151420 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 820 AM MDT FRI MAR 15 2013 MTZ009-048-151800- /O.CON.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 820 AM MDT FRI MAR 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DIMINISH LATER THIS MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 2...FROM BROWNING TO MARIAS PASS...AND ALONG HIGHWAY 89...FROM CHOUTEAU TO BABB. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-013-045-047-151800- /O.EXT.KTFX.FG.Y.0002.000000T0000Z-130315T1800Z/ HILL-CHOUTEAU-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK 820 AM MDT FRI MAR 15 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: AREAS OF DENSE FOG WILL CONTINUE THROUGH THIS MORNING. * VISIBILITY: VISIBILITY WILL BE LESS THAN ONE-QUARTER MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...HAVRE...BIG SANDY...FORT BENTON * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
737 WWUS75 KTFX 151757 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1157 AM MDT FRI MAR 15 2013 MTZ009-048-151900- /O.EXP.KTFX.HW.W.0014.000000T0000Z-130315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1157 AM MDT FRI MAR 15 2013 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. BREEZY CONDITIONS ACROSS THE ROCKY MOUNTAIN FRONT WILL CONTINUE BUT THE WIDESPREAD...STRONG WINDS HAVE DIMINISHED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ MTZ011-013-045-047-151900- /O.EXP.KTFX.FG.Y.0002.000000T0000Z-130315T1800Z/ HILL-CHOUTEAU-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK 1157 AM MDT FRI MAR 15 2013 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY... THE DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY. LOCAL DENSE FOG IS POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL MONTANA BUT WIDESPREAD DENSE FOG HAS DISSIPATED. THUS THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 14, 11:55 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 14, 11:55 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 AM MDT Thu Mar 14 2013 Aviation section updated .UPDATE... Today...A cold front will be moving southward across the Hi-line late this morning and through the afternoon. Therefore...dropped high temps into the 30s and put areas of fog into the forecast near the Canadian border as it should remain nearly saturated in this region through the evening. Also, expecting northerly winds to veer to northeasterly on the cold side of the boundary with W/SW winds to the south. Uttech && .AVIATION... UPDATED 1755Z. A Canadian cold front has dropped southward into North Central MT this morning. Expect widespread low clouds/fog/IFR conditions to affect areas between Cut Bank and Havre through the period. The low clouds will spread southward into the Lewistown area this evening. Easterly winds will keep the cold air and low clouds in place in this region through much of Friday. Otherwise southwesterly winds will allow for VFR conditions...with mainly just mid/high level clouds over Southwest MT. Brusda && .PREV DISCUSSION... /ISSUED 545 AM MDT Thu Mar 14 2013/ Today through Saturday...A rather complex weather pattern beginning to take shape to close out the week. High pressure aloft will provide dry and unseasonably warm conditions over the area today. Temperatures, however, will not be quite as warm along the Hi-Line as a surface cold front will begin to slowly drop south during the afternoon. By late afternoon, the front should lie just north of Great Falls. The upper ridge rebuilds over the Pacific Northwest on Friday resulting in a moist and unstable northwest flow aloft over the area. Isolated showers will develop during the afternoon with rain and/or snow showers across the Hi-Line as this area will be under a colder airmass. Shortwave energy ejecting from the base of an upper trof over the Pacific Northwest will move across the area Saturday bringing scattered rain and/or snow showers. Accumulating precipitation Saturday will likely be confined to the Rocky Mountain Front and over the Big and Little Belt mountains. Temperatures will be 15 to 20 degrees above seasonal averages today but will cool to near seasonal averages Saturday. The exception will be along and north of the Hi-Line where temperatures will be below seasonal averages. Emanuel Saturday Night through Thursday...Models are coming into better agreement for widespread precipitation to develop across the Treasure State beginning Saturday night through Sunday night. An upper-level shortwave trough with ample Pacific moisture will move into the Northern Rockies Saturday night while a colder Canadian airmass pushes into areas along and east of the Continental Divide on Sunday. Temperatures over the central plains and southwest valleys will be above freezing Saturday evening resulting in a mix of rain and snow at the onset of precipitation, then change to all snow as temperatures fall overnight. Wet roadways will become snow-covered and icy Saturday night and Sunday morning, especially over mountain passes. Snow will continue through Sunday with highest snow amounts expected in the mountains at and above pass level. High temperatures will be in the mid 20s to low 30s. Confidence remains low on exact snowfall amounts though at this time snow amounts of 2 to 5 inches are possible over the plains and valleys with 5 to 10 inches in the mountains at and above pass level and locally higher amounts on north-facing slopes. The combination of colder temperatures and snow will also cause stress on young livestock. In addition, gusty northerly winds are expected over the plains on Sunday, which will further impact travel with low visibilities and blowing/drifting snow. Winds and snow will taper late Sunday night with overnight temperatures Sunday night falling well into the teens along the Hi-Line and teens to low 20s elsewhere. Will continue to closely monitor the progression of this system and update for possible winter weather highlights as confidence increases. Unsettled northwest flow aloft will persist through the middle part of the week with below-average temperatures. Long-range forecast models hint at another possible storm system Wednesday and Thursday, however the large spread between model solutions keep forecast confidence low. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 65 41 53 28 / 0 20 10 10 CTB 57 35 43 22 / 10 20 20 10 HLN 65 40 58 33 / 0 20 20 20 BZN 62 36 55 29 / 0 20 30 20 WEY 49 28 47 25 / 0 10 20 30 DLN 61 37 54 31 / 0 20 20 20 HVR 49 37 40 19 / 10 30 30 10 LWT 59 39 48 24 / 0 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Mar 14, 1:52 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT THU MAR 14 2013 MTZ009-048-151200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 152 PM MDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT STARTING AT 9 PM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT THROUGH NOON FRIDAY MORNING. A RETURN TO WINTER-LIKE WEATHER IS EXPECTED THIS WEEKEND AS A STORM SYSTEM AND CANADIAN COLD FRONT MOVE THROUGH THE AREA. MUCH COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOW IS LIKELY BY SUNDAY. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS WOULD GREATLY BE APPRECIATED. MTZ008-010>015-044>047-049>055-151200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 152 PM MDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RETURN TO WINTER-LIKE WEATHER IS EXPECTED THIS WEEKEND AS A STORM SYSTEM AND CANADIAN COLD FRONT MOVE THROUGH THE AREA. MUCH COLDER TEMPERATURES AND WIDESPREAD ACCUMULATING SNOW IS LIKELY BY SUNDAY. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.